Alert archive / Connecticut / Frost Advisories in 2017
Frost Advisory 2, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 16, 2017, 3:41 AM EDT for 4 counties in Connecticut; 4 counties in New York; Passaic County, New Jersey. It took effect at Oct 17, 2017, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 3:41 AM EDT (07:41 UTC)
- In effect from
- Oct 17, 2017, 2:00 AM EDT
- Expired
- Oct 17, 2017, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419 WWUS71 KOKX 160741 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 341 AM EDT Mon Oct 16 2017 ...Frost Conditions across Interior portions of the Tri-State Tonight... CTZ005>008-NJZ002-NYZ067>070-162215- /O.NEW.KOKX.FR.Y.0002.171017T0600Z-171017T1300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Orange-Putnam-Rockland- Northern Westchester- 341 AM EDT Mon Oct 16 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... The National Weather Service in Upton has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Tuesday. * Temperatures...In the lower to mid 30s. * Timing...Late Tonight into early Tuesday Morning. * Impacts...Sensitive plants may be killed by frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$
4 follow-up statements
975 WWUS71 KOKX 161855 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 255 PM EDT Mon Oct 16 2017 ...Frost Conditions across Interior portions of the Tri-State Early Tuesday morning... CTZ005>008-NJZ002-NYZ067>070-170900- /O.CON.KOKX.FR.Y.0002.171017T0600Z-171017T1300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Orange-Putnam-Rockland- Northern Westchester- 255 PM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * Temperatures...In the middle 30s. * Timing...Late Tonight into early Tuesday Morning. * Impacts...Sensitive plants may be killed by frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$
011 WWUS71 KOKX 170716 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 316 AM EDT Tue Oct 17 2017 ...Frost Conditions across Interior portions of the Tri-State Early this morning... ...Frost Conditions possible across Interior portions of the Tri- State once again Tonight... CTZ005>008-NJZ002-NYZ067>070-171300- /O.CON.KOKX.FR.Y.0002.000000T0000Z-171017T1300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Orange-Putnam-Rockland- Northern Westchester- 316 AM EDT Tue Oct 17 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * Temperatures...Lower to Mid 30s. * Timing...Early this Morning. * Impacts...Sensitive plants may be killed by frost. * Outlook...Frost conditions possible once again late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$
381 WWUS71 KOKX 171009 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 609 AM EDT Tue Oct 17 2017 ...Frost Conditions across Interior portions of the Tri-State Early this morning... ...Frost Conditions likely across Interior portions of the Tri- State once again Tonight... CTZ005>008-NJZ002-NYZ067>070-171300- /O.CON.KOKX.FR.Y.0002.000000T0000Z-171017T1300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Orange-Putnam-Rockland- Northern Westchester- 609 AM EDT Tue Oct 17 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * Temperatures...Lower to mid 30s. * Timing...Early this Morning. * Impacts...Sensitive plants may be killed by frost. * Outlook...Frost conditions likely once again late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$
026 WWUS71 KOKX 171321 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 921 AM EDT Tue Oct 17 2017 CTZ005>008-NJZ002-NYZ067>070-171430- /O.EXP.KOKX.FR.Y.0002.000000T0000Z-171017T1300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Orange-Putnam-Rockland- Northern Westchester- 921 AM EDT Tue Oct 17 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures are well above freezing and will continue to rise. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 16, 3:39 AM EDT, 2 minutes earlier.
Area forecast discussion, Oct 16, 3:39 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service New York NY
339 AM EDT Mon Oct 16 2017
.SYNOPSIS...
A cold front passes through early this morning. A broad area of
high pressure will build in from the west and remain in control
through next weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Great lakes trough will sharpen as it slides towards the east coast
today. While at the surface...a cold front pushes well offshore
early this morning.
With mid/upper trough axis still to the west, and right rear quad
jet entrance still working into the region...post frontal rain
shower activity will be slow to slide east this morning. Shower
activity should push east of E LI/SE CT early this afternoon. Even
in the wake of the rain showers, expect plenty of mid and high cloud
cover to steam overhead through the day.
Otherwise...it will feel like fall with a gusty NW caa flow between
low pressure departing through the Canadian maritimes and strong
high pressure building east from the central US. Peak gusts of 20 to
25 mph during the day. Highs will be slightly below seasonable with
temps holding the upper 50s to lower 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
The shortwave trough axis approaches this evening and crosses
tonight. At the surface, an associated secondary cold front moves
through late today into this evening, ushering in the coldest
airmass of the early fall season on gusty NW winds.
Winds across outlying areas are likely to decouple late tonight,
which should allow temps to radiate into the lower to mid 30s. This
should allow for frost conditions late tonight across the interior
of southern CT, and for the suburbs NW of NYC metro. Will issue a
Frost Advisory to address hazard.
Shortwave axis moves east on Tuesday, with slight mean upper
troughing in its wake. At the surface, high pressure gradually
builds to the south of the region. Gusty N winds in the morning will
gradually weaken through the day. Despite abundant sunshine, another
slightly below seasonable day with cold pool overhead. Temps likely
only topping out in the upper 50s to lower 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
High pressure will keep the entire period dry. The only other
feature passing through will be a weak and moisture-starved cold
front at some point Thursday night. Each day will likely be mostly
sunny with high temperatures above normal. Areas of frost are
expected over parts of the Lower Hudson Valley and interior Southern
CT Tuesday night. Frost is not expected for the remaining nights of
the long term forecast.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
A cold front moves through the terminals early this morning with
light showers and IFR-MVFR conditions gradually improving to VFR in
its wake. Gusty northwest flow and VFR conditions will prevail by
the morning push as the front moves east of the area. Winds shift to
the right of 310 true by 10-12Z.
.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.Monday night...VFR. NW winds G20-25KT early.
.Tuesday-Friday...VFR.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90
KJFK TAF Comments: Gusts may be stronger than forecast.
The afternoon KJFK haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KLGA TAF Comments: Gusts may be stronger than forecast.
The afternoon KLGA haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KEWR TAF Comments: Gusts may be stronger than forecast.
The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KTEB TAF Comments: Gusts may be stronger than forecast.
KHPN TAF Comments: Gusts may be stronger than forecast.
KISP TAF Comments: Gusts may be stronger than forecast.
&&
.MARINE...
Marginal NW SCA gusts possible on the nearshore waters through the
day, with SCA seas expected to continue on the ocean. Higher
confidence in a period of SCA winds re-developing across all waters
this eve/night in wake of secondary cold front.
Winds and seas are expected to fall below SCA levels Tue morning,
and remain below criteria thru next weekend under control of high
pressure.
&&
.HYDROLOGY...
No hydrologic issues expected through next weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Frost Advisory from 2 AM to 9 AM EDT Tuesday for CTZ005>008.
NY...Frost Advisory from 2 AM to 9 AM EDT Tuesday for NYZ067>070.
NJ...Frost Advisory from 2 AM to 9 AM EDT Tuesday for NJZ002.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for ANZ330-335-338-
340-345.
Small Craft Advisory until 8 AM EDT Tuesday for ANZ350-353-355.
&&
SYNOPSIS...JC/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JC
AVIATION...MD
MARINE...JC/NV
HYDROLOGY...JC/NVHazardous weather outlook, Oct 15, 6:00 AM EDT, 21 hours 41 minutes before
Hazardous Weather Outlook National Weather Service New York NY 600 AM EDT Sun Oct 15 2017 ANZ330-340-345-350-353-161000- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 600 AM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-161000- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 600 AM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-161000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 600 AM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Frost Advisories in Connecticut, 2017Frost Advisories in New York, 2017Frost Advisories in New Jersey, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.